Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 4, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 17, 2018, 2:51 PM CDT for Brown County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2018, 2:51 PM CDT (19:51 UTC)
- Expired
- Mar 17, 2018, 3:15 PM CDT
- In force
- 24 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Brown County, TX
The radar
The Dyess AFB radar (KDYX), 69 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 17, 2:20 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2469 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
357
WUUS54 KSJT 171951
SVRSJT
TXC049-172015-
/O.NEW.KSJT.SV.W.0004.180317T1951Z-180317T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
251 PM CDT SAT MAR 17 2018
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Northwestern Brown County in west central Texas...
* Until 315 PM CDT
* At 250 PM CDT, a severe thunderstorm was located near Lake
Brownwood Near Byrds Store, or 15 miles northwest of Early, moving
northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near,
May around 310 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3183 9910 3193 9917 3208 9904 3208 9893
3201 9888 3193 9882
TIME...MOT...LOC 1950Z 230DEG 22KT 3194 9907
HAIL...1.00IN
WIND...60MPH
$$
PO1 follow-up statement
152
WWUS54 KSJT 171958
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
258 PM CDT SAT MAR 17 2018
TXC049-172015-
/O.CON.KSJT.SV.W.0004.000000T0000Z-180317T2015Z/
Brown TX-
258 PM CDT SAT MAR 17 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHWESTERN BROWN COUNTY...
At 257 PM CDT, a severe thunderstorm was located near Lake Brownwood
near Byrds Store, or 16 miles north of Early, moving northeast at 25
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
May around 310 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3187 9898 3194 9912 3208 9902 3208 9893
3201 9888 3193 9882
TIME...MOT...LOC 1957Z 230DEG 22KT 3197 9903
HAIL...1.00IN
WIND...60MPH
$$
POWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 12:28 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Mar 17, 12:28 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1228 PM CDT Sat Mar 17 2018 .AVIATION... /18Z TAFS/ Scattered convection is possible across the area this afternoon, although the KBBD (Brady) and perhaps the KABI (Abilene) terminals would be the most at risk. Otherwise, both the stationary front near the KABI terminal and the dryline sloshing back and forth across the remainder of the terminals will make for a complicated wind forecast through tonight. By late tonight, and certainly be Sunday morning, southwest to west winds will become dominant and begin to increase in speed. && .PREV DISCUSSION... /issued 630 AM CDT Sat Mar 17 2018/ AVIATION... /12Z TAFS/ No significant changes were necessary this forecast cycle. Models still bring MVFR ceilings to the Brady and Junction terminals, for a few hours this morning. Otherwise, expect VFR conditions. PREV DISCUSSION... /issued 434 AM CDT Sat Mar 17 2018/ SHORT TERM... (Today and Tonight) .Low Rain Chances East with Temperatures Above Seasonal Normals... Aside from low rain chances east, look for temperatures to remain above seasonal normals today and tonight. A weak cold front may push into the Big Country this morning and stall near our Interstate 20 corridor. However, Winds from mainly the south will push this front back north this afternoon. Meanwhile, the flow aloft will slowly shift today and come from the southwest. Models continue to indicate some convection could develop, mainly across our eastern counties this afternoon and evening. The Storm Prediction Center actually includes Brown county and San Saba county in a marginal risk area for severe thunderstorms. However, models indicate most convection will be east of our counties. Nevertheless, continuing low PoPs for some of our eastern counties, mainly for this afternoon and evening, looks reasonable. Otherwise, highs today will be mainly in the 80 to 85 range. Lows Sunday morning will range mainly from the mid to upper 50s. LONG TERM... (Sunday through Friday) .Elevated, possibly critical Fire Weather Sunday into Monday... A strong surface low in the Panhandle/SE Colorado Sunday will move east across northern Oklahoma Monday. Surface trough associated with it will move through Sunday midday, bringing strong gusty southwest winds behind it. An isolated shower or thunderstorm is possible through early afternoon, mainly across Mason, Brown, and San Saba counties. Critical fire weather is possible across Crockett county and western sections of the Concho Valley and Big Country, where the strongest winds are expected. A fire weather watch is in effect late Sunday morning and afternoon for this area. Strong southwest winds will persist Monday night as the surface low moves across N. Oklahoma, with winds shifting the the west and northwest Monday morning. Elevated, possibly critical fire weather potential will continue Monday. Surface high pressure will move in Tuesday, with a return to southerly winds Wednesday as the high pressure moves east. Low level moisture begins to return Thursday and Friday, along with highs in the 80s. && .PRELIMINARY POINT TEMPS/POPS... Abilene 77 55 85 50 / 20 10 10 0 San Angelo 87 57 87 48 / 10 10 5 0 Junction 85 57 89 48 / 20 20 10 5 Brownwood 82 56 87 49 / 30 20 20 0 Sweetwater 78 55 83 47 / 10 5 5 0 Ozona 86 56 86 48 / 10 10 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Sunday afternoon through Sunday evening for Coke-Crockett-Fisher-Irion-Nolan-Sterling-Tom Green. && 07
Hazardous weather outlook, Mar 17, 2:29 PM CDT, 22 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 229 PM CDT Sat Mar 17 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-181930- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 229 PM CDT Sat Mar 17 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms, a few reaching severe levels, will continue across portions of West Central Texas through around sunset. The main area of concern will be across the Heartland and eastern Big Country, mainly east of an Abilene to Ballinger to Brady line. Large hail will be the main threat, although there remains a small possibility of a brief tornado. .DAYS TWO THROUGH SEVEN...Sunday through Friday Critical fire weather conditions will be likely on Sunday, as gusty west winds combine with a dry air mass. The highest risk area will be west of an Abilene to San Angelo to Ozona line. Critical fire weather conditions are possible on Monday as well, across most of West Central Texas. Gusty northwest winds will again combine with a very dry air mass. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be requested this afternoon.
In the hours before
Special weather statement, Mar 17, 2:01 PM CDT, 50 minutes before
Special Weather Statement National Weather Service San Angelo TX 201 PM CDT SAT MAR 17 2018 TXZ066-139-171930- Runnels TX-Coleman TX- 201 PM CDT SAT MAR 17 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RUNNELS COUNTY UNTIL 230 PM CDT... At 200 PM CDT, Doppler radar was tracking a strong thunderstorm near Norton, or near Ballinger, moving northeast at 25 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Ballinger around 205 PM CDT. Hatchel around 215 PM CDT. Winters and Crews around 230 PM CDT. Other locations impacted by this storm include Ballinger Lake and Winters Little Elm Lake. LAT...LON 3172 10005 3180 10016 3208 9989 3187 9958 TIME...MOT...LOC 1900Z 231DEG 22KT 3180 10005 PO
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 1:13 PM CDT | Red Flag Warning | SJT | Coke, Crockett, Fisher, Haskell, Irion, Jones and 5 more | 32 hr |
| Mar 17, 2:01 PM CDT | Special Weather Statement | SJT | Runnels | 29 min |
| Mar 17, 2:09 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels, Taylor | 51 min |
| Mar 17, 2:54 PM CDT | Fire Weather Watch | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 24 hr |
| Mar 17, 4:16 PM CDT | Special Weather Statement | SJT | Coleman | 44 min |
| Mar 17, 5:20 PM CDT | Special Weather Statement | SJT | San Saba | 40 min |
| Mar 17, 5:45 PM CDT | Special Weather Statement | SJT | San Saba | 30 min |
| Mar 17, 5:55 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.